Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2014, 4:35 PM EDT for Stokes County, Surry County, North Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 18, 2014, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:42 PM EDT | TSTM WND DMG | 3 Nnw King, NC | SIDING DAMAGE TO HOUSES ALONG WITH TREES AND LIMBS DOWN ON STERLING POINTE ROAD |
| Jun 18, 4:42 PM EDT | TSTM WND DMG | 3 Nw King, NC | 6 TO 8 TREES DOWN AT OLD RT 52 AND CHESTNUT GROVE ROAD |
| Jun 18, 4:45 PM EDT | TSTM WND DMG | 4 Nnw King, NC | A TREE WAS BLOWN DOWN ONTO POWERLINES ON CARSON WATTS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS51 KRNK 182035
SVRRNK
NCC169-171-182115-
/O.NEW.KRNK.SV.W.0079.140618T2035Z-140618T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINNACLE...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KING...
PILOT MOUNTAIN...
HANGING ROCK STATE PARK...
PILOT MOUNTAIN STATE PARK...
AND PINNACLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 8047 3626 8048 3627 8051 3641 8050
3639 8019 3626 8026 3626 8045 3624 8045
TIME...MOT...LOC 2035Z 295DEG 16KT 3632 8039
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
127
WWUS51 KRNK 182058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT WED JUN 18 2014
NCC171-182105-
/O.CAN.KRNK.SV.W.0079.000000T0000Z-140618T2115Z/
SURRY NC-
458 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SURRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3640 8040 3639 8023 3639 8019 3630 8024
3626 8026 3626 8044
TIME...MOT...LOC 2055Z 286DEG 12KT 3632 8034
$$
NCC169-182115-
/O.CON.KRNK.SV.W.0079.000000T0000Z-140618T2115Z/
STOKES NC-
458 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN STOKES COUNTY...
AT 455 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KING...MOVING
EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KING...
HANGING ROCK STATE PARK...
PINNACLE...
AND CAPELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3640 8040 3639 8023 3639 8019 3630 8024
3626 8026 3626 8044
TIME...MOT...LOC 2055Z 286DEG 12KT 3632 8034
HAIL...1.00IN
WIND...60MPH
$$
MBS718
WWUS51 KRNK 182113
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT WED JUN 18 2014
NCC169-182122-
/O.EXP.KRNK.SV.W.0079.000000T0000Z-140618T2115Z/
STOKES NC-
513 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN STOKES COUNTY WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER BRIEF
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3640 8040 3639 8023 3639 8019 3630 8024
3626 8026 3626 8044
TIME...MOT...LOC 2109Z 295DEG 16KT 3632 8034
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:14 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 18, 3:14 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT WED JUN 18 2014 .SYNOPSIS... HIGH PRESSURE WILL START TO SHIFT SOUTHEAST THROUGH TONIGHT...WHILE A BACKDOOR FRONT ENTERS THE AREA BY THURSDAY AFTERNOON. THE FRONT THEN MEANDER OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 230 PM EDT WEDNESDAY... OVERALL NOT MUCH CHANGE TO THE GOING FORECAST. HOT THIS AFTERNOON AND SOMEWHAT AGAIN TOMORROW...ALTHOUGH TOMORROW MAY SEE MORE CLOUDS AS BACKDOOR FRONT AND UPSTREAM CONVECTION ALLOW FOR MORE ORGANIZED BROAD CONVERGENCE...ESPECIALLY OVER THE NRN AND WRN CWA. FOR THE REST OF THE AFTERNOON INTO THE EVENING THERE WILL BE ISOLATED SHRA/TSRA EVERYWHERE...WITH LATEST LOCAL WRF FAVORING A LITTLE MORE COVERAGE FROM THE NEW RIVER VALLEY AND SRN WV SOUTH INTO THE NC FOOTHILLS...BEFORE DIMINISHING THE STORMS THIS EVENING. OVERNIGHT...THE UPPER RIDGE FLATTENS AND SHIFTS MORE OVER THE SOUTHEAST COAST WHILE STRONG SHORTWAVE SEEN OVER WI/MI THIS AFTERNOON PUSHES SOUTHEAST INTO THE ERN OHIO VALLEY LATE. MODELS SHOWING SOME SHOWERS AND STORMS HEADING TOWARD SE WV BY DAWN. FOG WILL BE LIMITED DUE TO CLOUD COVER BUT EXPECT SOME VALLEY FOG IN THE MORNING. THURSDAY...AFOREMENTIONED SHORTWAVE AND CONVECTION WEAKENS AS ITS SLIDES SOUTH AND EAST OVER THE VAS. MOST OF THE DYNAMICS STAYS ACROSS NRN VA INTO MD/PA WHILE SLIVER OF VORT ADVECTION WILL MOVE INTO THE REGION BY MIDDAY. THINK POPS WILL BE HIGHER OVER SE WV...SHENANDOAH VALLEY AND EAST TO LYH/BUCKINGHAM THURSDAY AFTERNOON...WHILE THE SRN SECTIONS OF THE CWA WILL BE MORE IN LINE FOR ISOLATED/SCATTERED STORMS. SVR POTENTIAL IS THERE GIVEN INSTABILITY...BUT WILL BE ISOLATED. HIGHS THURSDAY WILL BE SOMEWHAT LOWER IN THE WEST AND NORTH PER CLDS AND PRECIP WITH LOWER TO MID 80S ALLEGHANY HIGHLANDS/GREENBRIER AND NC MTNS...WHILE THE NRV AND MTN EMPIRE HEAT UP TOWARD THE MID TO UPPER 80S...AND ROA SOUTHEAST TO THE PIEDMONTS OF VA/NC WARM TO THE LOWER TO MID 90S. DO NOT FORESEE RECORD HIGHS BEING SET...BUT BCB/LWB MAY GET WITHIN A COUPLE DEGREES IF CLOUD COVER AND STORMS ARE DELAYED. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 253 PM EDT WEDNESDAY... A SLOW MOVING BACK DOOR FRONT WILL BE NEAR THE MASON-DIXON LINE WHILE A LEE TROUGH IS DRAPED ACROSS THE COASTAL PIEDMONT THURSDAY EVENING. CONVECTION ALONG THE BACK DOOR FRONT MAY HELP TO DEVELOP A SURFACE REFLECTION OVER THE MID ATLANTIC. AS THIS REFLECTION DRIFTS OFF SHORE THURSDAY NIGHT INTO FRIDAY MORNING...THE SURFACE BOUNDARY SHOULD TRACK (GFS) INTO NORTHERN NORTH CAROLINA. JUST A LITTLE LEERY THAT THIS BOUNDARY WILL TRAVEL THAT FAR SOUTH ESPECIALLY WITH THE 85H THETA-E BOUNDARY REMAIN WELL TO THE NORTH OF THE FORECAST AREA. IF THE SURFACE BOUNDARY DOES ENTER THE RNK PIEDMONT...IT MAY WASHOUT UNDER HOT SUMMER SUN. AT LEAST INTO THE EARLY AFTERNOON ...INSTABILITIES WILL BE LOW EAST OF THE BLUE RIDGE WITH A POSSIBLE LIGHT EASTERLY FLOW. THIS EASTERLY FLOW AND MODEST INSTABILITIES OVER THE MOUNTAINS SHOULD GENERATE AFTERNOON THUNDERSTORMS FRIDAY IN THE WEST. WILL ALSO NEED TO KEEP AN EYE ON THE OHIO VALLEY LATE FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A POSSIBLE MESOSCALE COMPLEX COULD TRACK NEAR THE AREA WITH 5H ISOHYPSE ORIENTED NW-SE. IF SUCH A DISTURBANCE SHOULD DEVELOP FRIDAY AFTERNOON...IT SHOULD TRACK CLOSE TO THE 85H THETA-E BOUNDARY WHICH IS NORTH OF THE AREA. JUST BEING IN THE VICINITY OF THIS DISTURBANCE...SCATTERED STRONG CONVECTION COULD LINGER THROUGH FRIDAY NIGHT. THIS DISTURBANCE IS EXPECTED TO PASS OVER VIRGINIA SATURDAY MORNING. SHOWERS ARE LIKELY SATURDAY AS THIS SYSTEM TRACKS TO THE CAROLINA SHORE. TEMPERATURES WILL REMAIN 5F-10F WARMER THAN NORMAL ON FRIDAY. TEMPERATURES SLIGHTLY COOLER ON SATURDAY BUT STILL REMAINING WARMER THAN NORMAL. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... FOLLOWING SATURDAY DISTURBANCE...UPPER LEVEL FLOW BECOMES ZONAL. THE LOWER BOUNDARY LAYER FLOW WILL RETURN TO THE SOUTH AND BY THE AFTERNOON...PULSE STORMS WILL DEVELOP. THIS PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THE END OF THE WEEK. LOOKING BEYOND THE EXTENDED...A COLD FRONT MAY CLEAR THINGS OUT BY NEXT WEEKEND. TEMPERATURES WILL REMAIN WARM AND MUGGY UNTIL THIS COLD FRONT PASSES EAST OF THE AREA. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 140 PM EDT WEDNESDAY... ISOLATED CONVECTION EXPECTED AGAIN THIS AFTERNOON...WITH MOST FAVORED LOCATIONS BEING SRN WV/SW VA INTO SOUTHSIDE VA. FOR TAFS...HAVE VCTS IN AT BLF/BCB/ROA AND DAN. THINK CONVECTION WANES EARLY EVENING. MAINLY LOOKING AT VFR SCT TO BKN CU/TCU WITH SOME CBS. TONIGHT...SYSTEM UPSTREAM OVER NRN IL/INDIANA MAY SPILL MORE CLOUDS TOWARD THE MTNS BY DAWN WHICH COULD PRECLUDE ANY FOG FORMATION...THEREFORE LEFT FOG OUT OF LWB. THINK BCB WILL SEE A PERIOD OF MVFR VSBYS AROUND 09-12Z...BEFORE CLOUDS MOVE IN. THURSDAY MORNING...THINK SHRA/TSRA WILL BE CLOSING IN ON SE WV SO ADDED VCTS BACK IN AT LWB/BLF AROUND 15Z. EXTENDED AVIATION DISCUSSION... A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE THURSDAY AFTERNOON WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR AS OPPOSED TO PULSE. THE FRONT IS EXPECTED TO PRODUCE BETTER COVERAGE THROUGH THU NIGHT AND POTENTIALLY INTO FRIDAY. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .CLIMATE... AS OF 300 PM EDT WEDNESDAY... LOCATIONS RECORD HIGHS TODAY (6/18) ROANOKE 97/1925 LYNCHBURG 96/1944 DANVILLE 96/2007 BLACKSBURG 88/2007 TIED AS OF 300 PM TODAY BLUEFIELD 90/2007 LEWISBURG 88/2007 TIED AS OF 300 PM TODAY && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/PM/WP CLIMATE...WP
Hazardous weather outlook, Jun 18, 12:03 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 PM EDT WED JUN 18 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-191615- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1203 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON. SOME OF THESE COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND HAIL. ALSO...SLOW MOVING STORMS COULD PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A THREAT OF STORMS EACH DAY..WITH THE GREATEST COVERAGE THURSDAY THROUGH SATURDAY. EACH DAY...THERE WILL BE A THREAT OF STRONG TO SEVERE STORMS...ALONG WITH ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 1:41 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT WED JUN 18 2014
VAZ007-009-010-181830-
SMYTH VA-TAZEWELL VA-BLAND VA-
141 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 230 PM EDT
* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR BROADFORD...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER.
* LOCATIONS IMPACTED INCLUDE...
SALTVILLE...
ASBERRYS...
ALLISON GAP...
BROADFORD...
AND NEBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY INTO A THUNDERSTORM...SO MONITOR
LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3695 8182 3696 8178 3698 8178 3714 8135
3696 8136 3697 8136 3696 8138 3694 8136
3691 8136 3687 8178 3693 8183
TIME...MOT...LOC 1736Z 258DEG 22KT 3695 8172
WPSpecial weather statement, Jun 18, 3:00 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED JUN 18 2014
VAZ007-009-WVZ042-043-045-182030-
SMYTH VA-TAZEWELL VA-GREENBRIER WV-MERCER WV-SUMMERS WV-
300 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
CENTRAL SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM JUST EAST OF
MADISON TO NEAR PINEVILLE TO NEAR DAVENPORT...MOVING TO THE EAST
AT 15 MPH.
* SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY DOWNPOURS ARE ALSO EXPECTED...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
RICHLANDS...
HINTON...
CAMP CREEK...
AND PIPESTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3724 8174 3721 8155 3727 8142 3758 8119
3760 8108 3771 8097 3768 8088 3782 8094
3787 8075 3795 8081 3806 8080 3805 8086
3810 8088 3808 8071 3821 8052 3750 8094
3688 8171 3691 8182 3696 8178 3715 8190
TIME...MOT...LOC 1853Z 282DEG 15KT 3799 8158 3762 8158 3710 8222
MBSSpecial weather statement, Jun 18, 4:23 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT WED JUN 18 2014
NCZ003-004-020-182115-
SURRY NC-YADKIN NC-STOKES NC-
423 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR SILOAM. THIS STORM WAS
NEARLY STATIONARY.
* HEAVY DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE AS THIS STORM DEVELOPS.
* LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
EAST BEND...
PINNACLE...
LEVEL CROSS...
AND ARARAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3621 8062 3639 8067 3647 8043 3626 8037
3626 8045 3624 8045 3621 8044
TIME...MOT...LOC 2021Z 258DEG 2KT 3632 8056
MBSSpecial weather statement, Jun 18, 4:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED JUN 18 2014
VAZ013-014-182115-
MONTGOMERY VA-PULASKI VA-
433 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR PULASKI...MOVING TO THE
EAST AT 10 MPH.
* HEAVY DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE AS THIS STORM DEVELOPS.
* LOCATIONS IMPACTED INCLUDE...
RADFORD...
PULASKI...
DUBLIN...
CHILDRESS...
AND GRAYSONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3717 8051 3700 8052 3697 8055 3694 8060
3694 8063 3692 8064 3695 8081 3698 8084
3713 8084
TIME...MOT...LOC 2030Z 271DEG 7KT 3705 8076
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:23 PM EDT | Special Weather Statement | RNK | Surry | 52 min |
| Jun 18, 5:29 PM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| Jun 18, 5:45 PM EDT | Special Weather Statement | RNK | Watauga | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.